MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK¿ SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK¿ SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305561
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd safety-lok¿ syringe was missing the tip cap, and the needle punctured through the packaging to cause a clean needle stick.
 
Additional Manufacturer Narrative
Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Root cause description: a root cause could not be determined.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD SAFETY-LOK¿ SYRINGE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8107166
Report Number1213809-2018-00843
Device Sequence Number19414495
Product Code FMI
UDI-Device Identifier30382903055617
UDI-Public30382903055617
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K944757
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2022
Device Catalogue Number305561
Device Lot Number7058827
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;